MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, patient weight: information unknown/asku.Section a5, ethnicity: information unknown/asku.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, it was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson(jnj) intraocular lens (iol) was explanted from the patient¿s left eye.The explanted iol was causing pigment dispersion.Event was not debilitating.Reportedly, there was no patient injury.No complications such as incision enlargement, capsule tear, vitrectomy, or sutures.The iol was replaced with a non jnj lens.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes section d9: date returned to manufacturer: (b)(6), 2023 section h3: evaluated by manufacturer: yes device evaluation: the iol was received.The complaint lens was received cut in half and with a detached haptic.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16879344
Report Number3012236936-2023-00951
Device Sequence Number15269472
Product Code HQL
UDI-Device Identifier05050474663091
UDI-Public(01)05050474663091(17)250720
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberZCU450
Device Catalogue NumberZCU450U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient RaceWhite